MAUDE Adverse Event Report: K2M, INC. SCREW DRIVER W/ THREAD; SIZE 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. SCREW DRIVER W/ THREAD; SIZE 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 8801-90034
Medical Device Problem Codes Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tips of 2 ozark screw drivers fractured off during intra-operative screw insertion.The surgeon was unable to remove the broken tip as it is now stuck in the screw head.Surgery was successfully completed with an unknown delay.No adverse consequences or medical intervention were reported.This report will capture the first of two screw drivers.
 
Additional Manufacturer Narrative
A visual inspection was performed which identified rotational deformation around the entire hexalobe.Device history records were reviewed for this lot and no relevant manufacturing issues were identified.Complaint history was reviewed and one complaint with a similar failure mode for this was identified for this lot.It was reported that the patient had hard bone and a greater-than-normal force had to be applied to insert the screws.The degree of deformation observed on the device suggests that excessive torque was applied.A second device associated with this event (captured in mrn 3004774118-2022-00010) exhibited rotational deformation leading to a fracture which further substantiates that the most likely root cause is excessive torque due to the patient¿s hard bone.
 
Event or Problem Description

Brand Name
SCREW DRIVER W/ THREAD; SIZE 10
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13197201
Report Number3004774118-2022-00009
Device Sequence Number4315271
Product Code LXH
UDI-Device Identifier10888857400863
UDI-Public10888857400863
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8801-90034
Device Lot NumberJKKY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/10/2021
Supplement Date Received by Manufacturer03/17/2022
Initial Report FDA Received Date01/07/2022
Supplement Report FDA Received Date04/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale
Patient Weight155 KG